MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-271
Medical Device Problem Codes Device Alarm System (1012); Device Displays Incorrect Message (2591); Power Problem (3010)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Shaking/Tremors (2515); Confusion/ Disorientation (2553); Convulsion/Seizure (4406)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the reporter of the lay-user/patient contacted lifescan (lfs) usa, alleging that the patient¿s onetouch verio flex meter displayed an unknown error message, continued displaying ¿apply blood¿ after applying a blood sample and powered off during use.The complaint was classified based on the customer care agent (cca) documentation since the patient could not be reached by phone for follow-up questions.The reporter alleged that the issues occurred on (b)(6) 2025, at an unspecified time.The patient manages their diabetes with a combination of medication (lantus insulin 19 units and glipizide ¿ 1 tablet twice a day) and the reporter denied that the patient took any action in response to the alleged issues.That same day, at an unspecified time after the alleged issue occurred, the patient was ¿shaking, had a convulsion, was dizzy and did not know where they were¿.That same day, around 8 o¿clock (am or pm was not specified), the paramedics were called and a blood glucose reading of ¿40 mg/dl¿ was obtained on an emergency medical services (ems) meter indicating the patient was ¿hypoglycemic¿.The reporter is unsure whether the paramedics provided the patient with any treatment.During troubleshooting, the cca confirmed that the subject device was not being used for the first time.The reporter described a correct testing process, however, the cca was unable to establish whether the correct test strips were being used.Replacement products were sent to the patient.This complaint is being reported because the reporter claims that the patient was unable to test their blood glucose due to the reported issues and reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged meter issues began.The subject meter could not be ruled out as a cause or contributor of the event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key21704315
Report Number2939301-2025-00012
Device Sequence Number21350123
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-271
Device Catalogue Number023-271
Device Lot NumberZ2208022X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/10/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/26/2025
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown